Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 173, NWS Wichita, KS

June 28, 2014Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 28, 2014, 7:58 PM CDT for Montgomery County, Kansas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2014, 7:58 PM CDT (00:58 UTC)
Expired
Jun 28, 2014, 8:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Montgomery County, KS

The radar

The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:40 PM CDTTSTM WND DMG3 S Cherryvale, KSNUMEROUS TREES DOWN SOUTH OF CHERRYVALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-181 m²/s²
0-3 km storm-relative helicity
-326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WUUS53 KICT 290058
SVRICT
KSC125-290145-
/O.NEW.KICT.SV.W.0173.140629T0058Z-140629T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
758 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 845 PM CDT

* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK CITY...
  AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDEPENDENCE...CHERRYVALE AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3721 9596 3739 9596 3739 9552 3718 9552
TIME...MOT...LOC 0058Z 275DEG 21KT 3732 9588

HAIL...0.75IN
WIND...60MPH

$$

DARMOFAL
2 follow-up statements
848 
WWUS53 KICT 290113
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT SAT JUN 28 2014

KSC125-290145-
/O.CON.KICT.SV.W.0173.000000T0000Z-140629T0145Z/
MONTGOMERY KS-
813 PM CDT SAT JUN 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MONTGOMERY COUNTY UNTIL 845 PM CDT...

AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF INDEPENDENCE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...CHERRYVALE AND SYCAMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3721 9595 3739 9588 3739 9553 3738 9552
      3718 9552
TIME...MOT...LOC 0113Z 275DEG 21KT 3731 9577

HAIL...<.75IN
WIND...60MPH

$$

DARMOFAL
383 
WWUS53 KICT 290143
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT SAT JUN 28 2014

KSC125-290153-
/O.EXP.KICT.SV.W.0173.000000T0000Z-140629T0145Z/
MONTGOMERY KS-
843 PM CDT SAT JUN 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY COUNTY
WILL EXPIRE AT 845 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL LIKELY 
WITH THIS THUNDERSTORM.

LAT...LON 3721 9595 3739 9588 3739 9553 3738 9552
      3718 9552
TIME...MOT...LOC 0143Z 275DEG 21KT 3729 9555

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:01 PM CDT, 57 minutes earlier.

Area forecast discussion, Jun 28, 7:01 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT SAT JUN 28 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 355 PM CDT SAT JUN 28 2014

A COMPACT MID-UPPER TROF POSSESSING A SLIGHT NEGATIVE TILT THAT
EXTENDED FROM THE SOUTH DAKOTA/NEBRASKA BORDER TO CENTRAL KS IS
UNDERGOING RAPID CYCLOGENESIS AS IT SURGES N/NE TOWARD THE NORTH
DAKOTA/MANITOBA BORDER. THIS BEHAVIOR WAS ANTICIPATED AS A HIGH-
AMPLITUDE UPPER RIDGE HAS BEEN SITUATED FROM ONTARIO & QUEBEC TO
THE NORTHEAST U.S. IN THE LOWER DECKS A SURFACE LOW WAS CENTERED
OVER SOUTH DAKOTA FROM WHICH A TROF EXTENDED S/SW ACROSS NEBRASKA
TO WESTERN KS. EAST OF THE SURFACE TROF HIGH OCTANE FUEL (SURFACE
DEWPOINTS ~70F) REMAINED ENTRENCHED ACROSS EASTERN KANSAS. IN THIS
EXTREMELY MOIST ENVIRONMENT A LINE OF STRONG THUNDERSTORMS ABOUT
20 MILES WIDE WAS PUSHING E~30MPH ACROSS SOUTHEAST KS WHERE GUSTS
HAVE REACHED 45-50MPH. THIS NORTH-SOUTH ORIENTED LINE OF STRONG
THUNDERSTORMS WILL CROSS THE SOUTHEAST KS/SOUTHWEST MO BORDER
~430PM.

&&

.UPDATE...
ISSUED AT 530 PM CDT SAT JUN 28 2014

THIS EVENING: SCATTERED THUNDERSTORMS HAVE REDEVELOPED OVER
EXTREME SOUTH-CENTRAL KS LATE THIS AFTERNOON WHERE CLEARING SKIES
HAVE ENABLED THE ATMOSPHERE TO DESTABILIZE. ALTHOUGH THE PRIMARY
THREAT WOULD BE LOCALLY HEAVY RAINS A FEW 40 TO 50 MPH GUSTS ARE
ALSO POSSIBLE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 355 PM CDT SAT JUN 28 2014

THIS EVENING: THE ONLY CHANGE TO INHERITED FORECAST WAS TO
CONFINE THUNDERSTORMS TO AREAS SE OF TURNPIKE. AS THE RAPIDLY
INTENSIFYING CYCLONE LIFTS DUE N ACROSS THE NORTH DAKOTA/MANITOBA
BORDER DRIER AIR WILL PUNCH EAST ACROSS MOST OF THE WESTERN
PLAINS. THIS SHOULD HAVE SOUTHEAST KS FREED FROM ALL THUNDERSTORMS
BY MID-EVENING.

LATE TONIGHT:
A FEW THUNDERSTORMS MAY DEVELOP OVER THE NORTHWEST KS/SOUTHWEST
NEBRASKA BORDER AS A LOW PRESSURE TROUGH DEVELOPING OVER EASTERN
CO INDUCES SHARP 850-MB THETA-E ADVECTION NE ACROSS THESE AREAS.
THIS ACTIVITY SHOULD REMAIN NW OF THE KICT FORECAST AREA.

SUNDAY & SUNDAY NIGHT:
THE EXTREMELY INTENSE CYCLONE THAT WILL BE WOUND UP LIKE AN ALARM
CLOCK OVER SOUTHERN MANITOBA WILL INJECT A COUPLE OF MID- LEVEL
SHORTWAVES E ACROSS KS. WITH AN EXCEPTIONALLY WARM/MOIST
ENVIRONMENT IN PLACE A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH &
NORTHEAST KS THAT SHOULD SPREAD SE ACROSS EASTERN KS SUNDAY NIGHT
AS A PRONOUNCED SW-NE ORIENTED 850-MB THETA-E AXIS REMAINS
POSITIONED OVER KS. MOST THUNDERSTORMS SHOULD OCCUR ALONG & JUST
NE OF KICT COUNTRY WHERE THETA-E ADVECTION IS STRONGEST. A 2ND
CONCERN IS THAT A HOT & HUMID AIRMASS WILL PRODUCE HEAT INDICES
FROM 100-103 ACROSS THE NEIGHBORHOOD SUNDAY AFTERNOON.

MONDAY & MONDAY NIGHT:
THE PRIMARY FOCUS CONTINUES TO BE THAT OF SEVERE THUNDERSTORMS
MONDAY AFTERNOON & NIGHT. THE INTENSE MID-UPPER CYCLONE OVER
EXTREME SOUTHERN MANITOBA SHOULD BEGIN TO MOVE E ACROSS THE
ONTARIO BORDER. A PRONOUNCED POSITIVELY-TILTED SHORTWAVE WILL
SCOOT SE FROM THE DAKOTAS THAT IN TURN WILL DRIVE A COLD FRONT SE
ACROSS NORTH-CENTRAL & NORTHEAST KS MONDAY AFTERNOON. SOUTHEAST OF
THE FRONT THE ATMOSPHERE WILL BE VERY UNSTABLE WITH MLCAPES OF
~4000-5000J/KG LIKELY LATE MONDAY AFTERNOON. ALTHOUGH THE 6KM BULK
SHEAR IS ONLY 20-30KTS THE DEEP-LAYER DIRECTIONAL SHEAR IS QUITE
PRONOUNCED. AS SUCH SEVERE THUNDERSTORMS ARE VERY POSSIBLE OVER
EAST-CENTRAL...SOUTHEAST & SOUTH-CENTRAL KS WITH VERY LARGE HAIL
(~2 INCHES) THE PRIMARY THREAT.

TUE & TUE NIGHT:
WITH THE FRONT SAGGING S ACROSS THE KS/OK BORDER THUNDERSTORM
POTENTIAL IS GREATLY INCREASING ACROSS SOUTHERN KS WHERE VERY
HEAVY RAINS ARE LIKELY. HAVE PRESSED HARDER ON THE POP & QPF
THROTTLES ACROSS SOUTHEAST & SOUTH-CENTRAL KS WHERE POPS HAVE BEEN
RAISED INTO "LIKELY" TERRITORY.

.LONG TERM...(WEDNESDAY THROUGH NEXT SATURDAY)
ISSUED AT 355 PM CDT SAT JUN 28 2014

PERIODIC THUNDERSTORMS REMAIN IN THE FORECAST ALTHOUGH THE
CHANCES WILL DIMINISH LATER IN THE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 700 PM CDT SAT JUN 28 2014

SCATTERED THUNDERSTORM CHANCES WILL LINGER OVER SOUTHEAST KS FOR A
FEW HOURS THIS EVENING IN ZONE OF 850-700MB WARM/MOIST
ADVECTION...WITH THESE CHANCES DIMINISHING BY MID/LATE EVENING AS
UPPER LEVEL TROUGH ADVANCES EAST OF THE REGION. LATER TONIGHT INTO
EARLY SUNDAY MORNING...DIURNAL COOLING IN CONCERT WITH MOIST LOW-
LEVELS MAY RESULT IN LOW MVFR TO IFR CIGS AND MVFR VSBYS ACROSS
THE REGION. FURTHERMORE...INCREASING 700-600MB WARM/MOIST
ADVECTION MAY RESULT IN WIDELY SCATTERED SHOWERS/THUNDERSTORMS
SUNDAY MORNING GENERALLY ALONG/WEST OF I-135. WILL PERUSE DATA
FURTHER...BUT MAY NEED TO INSERT VCSH FOR ICT-SLN-HUT-RSL AT 06Z
ISSUANCE.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  93  74  96 /  40  10  20  30
HUTCHINSON      70  93  74  97 /  30  10  20  30
NEWTON          69  91  73  95 /  40  10  20  40
ELDORADO        70  91  73  94 /  40  10  20  40
WINFIELD-KWLD   71  93  73  94 /  40  10  20  30
RUSSELL         68  94  75  93 /  10  20  20  20
GREAT BEND      68  95  75  95 /  10  10  20  20
SALINA          70  94  75  96 /  10  20  20  30
MCPHERSON       69  93  74  96 /  20  10  20  30
COFFEYVILLE     73  91  74  93 /  60  10  20  30
CHANUTE         72  91  73  93 /  60  10  20  40
IOLA            71  91  73  92 /  50  10  20  40
PARSONS-KPPF    72  91  74  93 /  60  10  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 28, 7:57 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT SAT JUN 28 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
757 PM CDT SAT JUN 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL LINGER OVER SOUTHEAST KANSAS THROUGH
AROUND MIDNIGHT. VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING
ARE POSSIBLE...ALONG WITH WINDS OF 50 MPH. PLEASE STAY TUNED FOR
POTENTIAL FLOOD AND FLASH FLOODING WARNINGS SHOULD THE NEED ARISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS THAT MAY PRODUCE WINDS AROUND 50 MPH REMAIN
POSSIBLE OVER PART OF CENTRAL KANSAS SUNDAY AFTERNOON THEN ACROSS
MOST AREAS SUNDAY NIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS MONDAY AFTERNOON
AND MONDAY EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS KANSAS.
THE PRIMARY THREAT IS VERY LARGE HAIL...WITH THE LARGEST HAIL
AROUND 2 INCHES IN DIAMETER OCCURRING OVER PRIMARILY SOUTHEAST AND
SOUTH-CENTRAL KANSAS.

THE FRONT IS LIKELY TO STALL ALONG THE KANSAS OKLAHOMA BORDER BY
TUESDAY MORNING. VERY HEAVY RAINS ARE LIKELY ACROSS SOUTH-CENTRAL
AND SOUTHEAST KANSAS TUESDAY AND TUESDAY NIGHT...WHERE AND WHEN
FLOOD WARNINGS MAY BE ISSUED.

THE FORECASTS FOR THE MONDAY THROUGH TUESDAY NIGHT PERIODS SHOULD
BE MONITORED CLOSELY.

A FEW THUNDERSTORMS CAPABLE OF SMALL HAIL AND 40 TO 50 MPH WINDS
MAY REDEVELOP ACROSS THE AREA FROM WEDNESDAY THROUGH THURSDAY.

HEAT INDICES FROM 100 TO 104 DEGREES ARE LIKELY ACROSS THE REGION
SUNDAY AND MONDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Jun 28, 2:08 PM CDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 PM CDT SAT JUN 28 2014

KSZ071-072-095-096-099-100-282000-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-WOODSON-
208 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ALLEN COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  NEOSHO COUNTY IN SOUTHEAST KANSAS...
  EASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
  EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 300 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING
  FROM YATES CENTER TO ALTOONA TO DEARING...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...CHANUTE...IOLA...PARSONS...LIBERTY...CHERRYVALE...
  NEOSHO FALLS...THAYER...HUMBOLDT...MOUND VALLEY...GALESBURG...
  EDNA...GAS...ALTAMONT...ERIE...LA HARPE...ST. PAUL...BARTLETT...
  MORAN AND OSWEGO.

WINDS TO 50 MPH AND VERY HEAVY RAINFALL RATES ARE EXPECTED WITH
THESE STORMS. FREQUENT LIGHTNING STRIKES ARE OCCURRING WITH THIS
LINE OF STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3701 9508 3702 9574 3756 9571 3804 9579
      3804 9508
TIME...MOT...LOC 1907Z 271DEG 29KT 3790 9567 3756 9560
          3704 9567

CARUSO
Local storm report, Jun 28, 6:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       GRENOLA                 37.35N 96.45W
06/28/2014  M2.00 INCH       ELK                KS   TRAINED SPOTTER

            PONDING OF WATER ON ROADS DUE TO HEAVY RAINFALL.

&&

KED
Local storm report, Jun 28, 7:21 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLOOD            1 E GRENOLA             37.35N 96.43W
06/28/2014                   ELK                KS   TRAINED SPOTTER

            WATER STARTING TO GO OVER HIGHWAY 160 JUST EAST OF
            GRENOLA.

&&

CDJ
Local storm report, Jun 28, 7:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT SAT JUN 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     HEAVY RAIN       GRENOLA                 37.35N 96.45W
06/28/2014  M2.25 INCH       ELK                KS   TRAINED SPOTTER

            SPOTTER REPORTED 2.25 INCHES OF RAIN SINCE 5PM IN
            GRENOLA.

&&

CDJ
Special weather statement, Jun 28, 7:46 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
746 PM CDT SAT JUN 28 2014

KSZ094-098-099-290115-
CHAUTAUQUA-ELK-MONTGOMERY-
746 PM CDT SAT JUN 28 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 815 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF ELK CITY...OR
  18 MILES NORTHEAST OF SEDAN...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELK CITY.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS DUE TO
TORRENTIAL RAINFALL. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING
WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE
IMMINENT.

&&

LAT...LON 3739 9607 3738 9574 3724 9573 3724 9606
TIME...MOT...LOC 0046Z 268DEG 19KT 3733 9598

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:27 PM CDTFlash Flood WarningICTElk3 hr
Jun 28, 7:46 PM CDTSpecial Weather StatementICTMontgomery29 min
Jun 28, 8:09 PM CDTAreal Flood WarningICTChautauqua, Montgomery, Wilson4 hr
Jun 28, 8:55 PM CDTSpecial Weather StatementICTLabette50 min
Jun 28, 9:26 PM CDTFlash Flood WarningICTMontgomery3 hr
Jun 28, 9:38 PM CDTSpecial Weather StatementICTLabette37 min
Jun 28, 10:09 PM CDTAreal Flood WarningICTLabette4 hr
Jun 28, 10:24 PM CDTAreal Flood WarningICTElk9 hr
Jun 28, 10:40 PM CDTSpecial Weather StatementICTLabette35 min
Jun 28, 11:16 PM CDTSpecial Weather StatementICTLabette29 min
Jun 28, 11:24 PM CDTSpecial Weather StatementICTLabette36 min
Jun 28, 11:43 PM CDTSpecial Weather StatementICTLabette47 min
Jun 28, 11:45 PM CDTAreal Flood WarningICTMontgomery9 hr
Jun 29, 12:30 AM CDTSpecial Weather StatementICTLabette30 min
Jun 29, 4:40 AM CDTSpecial Weather StatementICTBarton35 min
Jun 29, 6:11 AM CDTAreal Flood WarningICTBarton5 hr
Jun 29, 6:14 AM CDTSpecial Weather StatementICTBarton31 min
Jun 29, 6:51 AM CDTSpecial Weather StatementICTBarton24 min
Jun 29, 7:02 AM CDTSevere Thunderstorm WarningICTBarton43 min
Jun 29, 7:42 AM CDTSpecial Weather StatementICTBarton33 min
Jun 29, 8:08 AM CDTSpecial Weather StatementICTRice37 min
Jun 29, 9:14 AM CDTSpecial Weather StatementICTBarton61 min
Jun 29, 9:15 AM CDTSpecial Weather StatementICTMarion60 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.